MAUDE Adverse Event Report: MARVAO MEDICAL NEXSITE HD STEPPED TIP; HEMODIALYSIS CATHETER

MARVAO MEDICAL NEXSITE HD STEPPED TIP; HEMODIALYSIS CATHETER
Model Number NEXHD1552801
Health Effect - Clinical Codes Abdominal Pain (1685); Unspecified Infection (1930); Nausea (1970); Vomiting (2144)
Date of Event 05/11/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation because the device has been disposed; therefore an analysis of the complaint device could not be completed.A review of the manufacturing documentation confirmed that the lot met the specification requirements.The review found no deviations or non-conformances that would have contributed to the reported complaint.Taking into consideration the evaluation conducted and the details of the complaint, this investigation was assigned the most probable root cause of an anticipated procedural complication.A complaint with a most probable root cause classification of an anticipated procedural complication indicates that a device related root cause does not apply and the complaint is due to a known effect of the procedure.
 
Event or Problem Description
(b)(4): the nexsite device was successfully placed in this patient on (b)(6) 2016.On (b)(6) 2016, a moderate infection was reported.The patient complained of being sick and her abdominal pain while attending dialysis.She spat up saliva with brown streaks.Blood cultures were taken that day and the patient attended the emergency department where she was diagnosed with chronic abdominal pain with episodes of vomiting.The subject returned to dialysis on (b)(6) 2016 with a temperature of 99.2f.Catheter care was performed and there were no reported signs of infection.Blood was obtained that day for blood cultures as well due to the patient's continuous nausea and vomiting.These bloods showed coagulase (b)(6).The device was removed on (b)(6) 2016 and vancomycin was given.The event resolved on the same date.
 
Event or Problem Description
Conclusion of the cec (clinical events committee) following adjudication of the adverse event: likely blood culture contaminant.Bloodstream infection not indicated.

Brand Name
NEXSITE HD STEPPED TIP
Common Device Name
HEMODIALYSIS CATHETER
Manufacturer (Section D)
MARVAO MEDICAL
innovation in business centre
gmit, dublin road
galway, H91 D CH9
EI  H91 DCH9
MDR Report Key5690606
Report Number3008110587-2016-00023
Device Sequence Number88148
Product Code MSD
UDI-Device Identifier05391525640020
UDI-Public(01)05391525640020(17)161101(10)42550
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K121933
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/23/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date01/11/2016
Device Model NumberNEXHD1552801
Device Catalogue NumberNEXHD1552801
Device Lot Number42550
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/23/2016
Supplement Date Received by Manufacturer06/25/2018
Initial Report FDA Received Date06/01/2016
Supplement Report FDA Received Date07/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient Weight92